Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I am a 20 year old male student currently taking Accutane while attending the local Fire Academy.

So far I have had a love/hate relationship with the medication

I have mild/moderate cystic acne that didn't respond well to antibiotics or topical agents. about one month ago I was prescribed Accutane, and I will update my experience with the medication and try to give tips on how to help with its side effects.

Week 1: MY skin cleared up nearly 100% I thought Accutane was a godsend.... a sheer miracle. All of my cysts and small pimples turned into whiteheads and cleared all on their own. It was the clearest I have been in years.

week 2: I wake up one day with the weirdest sensation on my lips and come to find that they are drier then a mummy's. later that week I look in the mirror and notice 2 small pimples(not cysts) on my chin(my problem area) no big deal they leave in about a day and half. I notice my face becoming more red in areas and lips getting progressively drier. skin feels like its getting drier as well.

week 3: the worst week. Skin is breaking out in weird places. one on my chin, one under my eye, one on my eye socket, one under eyebrow, one on forehead, most of them were small and dried out after a few days. Except the one on my forehead. area around mouth was severely dry, no amount of moisturizer could clear the flakiness. lips are also very dry. Face is as red as it has been. I am most likely experiencing the "initial Breakout" period that most everyone goes through while on accutane.

week 4: Forehead becoming slightly flaky. Acne looking somewhat better..... most pimples are gone.... one new one on chin but barley noticeable. Face not as red nor dry. lips are the most chapped they have ever been in my life. eyes are very bloodshot and watery. Spent sometime outside during the fire academy and got very red face not to mention some smoke that irritated my eyes.

my skin is looking better but these side effects like back pain, muscle soreness, photo sensitivity chapped lips, dry eyes, exhaustion, and dry skin are absolutely taking its tole. i work out every morning with the fire academy 6:30-7:30 then we get in our masks and full gear that weighs 75 pounds and has absolutely no ventilation then we practice fighting fires for four hours! The sweat is so painful on your dry face.

But any ways car-max($2.00) topped with Vaseline($3.49) have helped to moisturize my lips, and acne free green tea moisturizer($10.00) has helped with my skin. also Aveeno ultra-calming daily moisturizer with spf15 has helped to protect against the sun and calm SOME redness

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×